Diffusions with measurement errors. I. Local asymptotic normality
ESAIM: Probability and Statistics, Volume 5  (2001), p. 225-242

We consider a diffusion process X which is observed at times i/n for i=0,1,...,n, each observation being subject to a measurement error. All errors are independent and centered gaussian with known variance ρ n . There is an unknown parameter within the diffusion coefficient, to be estimated. In this first paper the case when X is indeed a gaussian martingale is examined: we can prove that the LAN property holds under quite weak smoothness assumptions, with an explicit limiting Fisher information. What is perhaps the most interesting is the rate at which this convergence takes place: it is 1/n (as when there is no measurement error) when ρ n goes fast enough to 0, namely nρ n is bounded. Otherwise, and provided the sequence ρ n itself is bounded, the rate is (ρ n /n) 1/4 . In particular if ρ n =ρ does not depend on n, we get a rate n -1/4 .

Classification:  60J60,  62F12,  62M05
Keywords: statistics of diffusions, measurement errors, LAN property
@article{PS_2001__5__225_0,
     author = {Gloter, Arnaud and Jacob, Jean},
     title = {Diffusions with measurement errors. I. Local asymptotic normality},
     journal = {ESAIM: Probability and Statistics},
     publisher = {EDP-Sciences},
     volume = {5},
     year = {2001},
     pages = {225-242},
     zbl = {1008.60089},
     mrnumber = {1875672},
     language = {en},
     url = {http://www.numdam.org/item/PS_2001__5__225_0}
}
Gloter, Arnaud; Jacod, Jean. Diffusions with measurement errors. I. Local asymptotic normality. ESAIM: Probability and Statistics, Volume 5 (2001) , pp. 225-242. http://www.numdam.org/item/PS_2001__5__225_0/

[1] P. Bickel and Y. Ritov, Inference in hidden Markov models. I. Local asymptotic normality in the stationary case. Bernoulli 2 (1996) 199-228. | MR 1416863 | Zbl 1066.62535

[2] P. Bickel and Y. Ritov, Asymptotic normality for the maximum likelihood estimator for general hidden Markov models. Ann. Statist. 26 (1998) 1614-1635. | MR 1647705 | Zbl 0932.62097

[3] G. Dohnal, On estimating the diffusion coefficient. J. Appl. Probab. 24 (1987) 105-114. | MR 876173 | Zbl 0615.62109

[4] V. Genon-Catalot and J. Jacod, On the estimation of the diffusion coefficient for multidimensional diffusion processes. Ann. Inst. H. Poincaré Probab. Statist. 29 (1993) 119-153. | Numdam | Zbl 0770.62070

[5] V. Genon-Catalot and J. Jacod, Estimation of the diffusion coefficient for diffusion processes: random sampling. Scand. J. Statist. 21 (1994) 193-221. | Zbl 0804.62078

[6] A. Gloter and J. Jacod, Diffusion with measurement error. II. Optimal estimators (2000). | Numdam | MR 1875673 | Zbl 1009.60065

[7] E. Gobet, LAMN property for elliptic diffusions (2000).

[8] J. Jacod and A. Shiryaev, Limit Theorems for Stochastic Processes. Springer-Verlag, Berlin (1987). | MR 959133 | Zbl 0635.60021

[9] J.L. Jensen and N. Petersen, Asymptotic normality of the Maximum likelihood estimator in state space models. Ann. Statist. 27 (1999) 514-535. | MR 1714719 | Zbl 0952.62023

[10] B. Leroux, Maximum likelihood estimation for hidden Markov models. Stochastic Process. Appl. 40 (1992) 127-143. | MR 1145463 | Zbl 0738.62081

[11] L. Lecam and G.L. Yang, Asymptotics in Statistics. Springer-Verlag, Berlin (1990). | MR 1066869 | Zbl 0719.62003

[12] M.B. Malyutov and O. Bayborodin, Fitting diffusion and trend in noise via Mercer expansion, in Proc. 7th Int. Conf. on Analytical and Stochastic Modeling Techniques. Hamburg (2000).

[13] T. Ryden, Consistent and asymptotically normal estimators for hidden Markov models. Ann. Statist. 22 (1994) 1884-1895. | MR 1329173 | Zbl 0831.62060